New effective anti-cancer immunotherapeutics (immune checkpoint inhibitors) have different toxicity profiles compared to standard chemotherapy and targeted therapy. The use of immune checkpoint inhibitors may lead to a dysbalance of the host immune system and consequent development of autoimmune reactions. Although most of these side effects are weak, nevertheless, severe and life threatening side effects may occur in up to 13% of cancer patients. Therefore, it is very important that all medical specialists who might have contact with cancer patients receiving new immunotherapeutics are aware of these side effects and have knowledge of proper treatment options when needed. Only with timely diagnosis and treatment are most of these autoimmune side effects reversible. However, in severe cases immunosuppressive treatment with glycocorticoids, infliximab, azathioprine or mycofenolatemofetile may be temporarily needed.